Alert archive / Puerto Rico / High Surf Advisories in 2007
High Surf Advisory 9, NWS JSJ
NWS JSJ issued this high surf advisory at May 9, 2007, 3:12 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 3:12 AM CDT (08:12 UTC)
- Expired
- May 9, 2007, 3:09 PM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA42 TJSJ 090812 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 412 AM AST WED MAY 9 2007 ...HIGH SURF ADVISORY IS IN EFFECT UNTIL 6 PM AST TODAY... PRZ001-002-005-008-010-012-013-VIZ001-091800- /O.NEW.TJSJ.SU.Y.0009.070509T0812Z-070509T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS- 412 AM AST WED MAY 9 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THIS AFTERNOON... LONG PERIOD NORTHWEST SWELLS WILL BEGIN AFFECTING THE LOCAL NORTHWEST THROUGH NORTHEAST FACING COASTLINES TODAY. A LOCAL BUOY OVER THE SOUTHWESTERN ATLANTIC HAS BEEN REPORTING LONG PERIOD SWELLS OF 5 TO 6 FEET OVERNIGHT...AND THESE SWELLS ARE EXPECTED TO PRODUCE BREAKING WAVES OF 10 TO 13 FEET ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE LOCAL ISLANDS TODAY...MAKING FOR HAZARDOUS SURF CONDITIONS. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 1:36 PM AST MAGENS BAY ST THOMAS: NO HIGH TIDE TODAY STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ SR
1 follow-up statement
000 WHCA42 TJSJ 092009 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 409 PM AST WED MAY 9 2007 PRZ001-002-005-008-010-012-013-VIZ001-092115- /O.CAN.TJSJ.SU.Y.0009.000000T0000Z-070509T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS- 409 PM AST WED MAY 9 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE HIGH SURF ADVISORY. SWELL WILL CONTINUE TO DIMINISH TONIGHT AND BREAKING WAVES ARE NOW BELOW 6 FEET. $$ SNELL
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at May 8, 9:21 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 8, 9:21 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1021 PM AST TUE MAY 8 2007 .UPDATE...ALTHOUGH EAST COAST STORM SYSTEM HAS MOVED LITTLE TODAY...WEAKENING HIGH ACROSS THE NE ATLC AND WEAK LLVL TROFFING TO OUR NE TOWARDS THE CENTRAL ATCL HAVE ACTED TO BACK LLVL WINDS A BIT PAST 12 HOURS. THIS ADVECTING AMPLE LLVL MOISTURE WNW THROUGH THE AREA AND WILL CONTINUE TO AFFECT CARIB COASTS WITH SCATTERED SHOWERS AND A TSTORM OR TWO. GLOBAL MODELS FORECASTING DECREASING MOISTURE BY WED AFTERNOON...AND DESPITE CONTINUED DYNAMICS ACROSS THE REGION...THIS DECREASING MOISTURE TREND WILL LIMIT AREAL COVERAGE OF PRECIP. WINDS EXPECTED TO VEER MORE SELY BY WED AFTERNOON INTO THU. BUOY 41043 SHOWING NWLY SWELL FROM E COAST STORM HITTING AT 18Z...ABOUT 3-4 HOURS AHEAD OF WWIII...AND AT 6 FT BY 00Z TONIGHT. I BRIEFLY CONSIDERED PUTTING UP A HIGH SURF ADVISORY FOR ATLC COASTS AS THE LOCAL WATERS SHOULD SEE ABOUT 95% OF THAT SWELL ENERGY OVERNIGHT THROUGH WED MORNING...BUT IT WILL BE MARGINAL...AND DECIDED AGAINST. HOWEVER...STRONG RIP CURRENTS WILL BE GENERATED ALONG THE LOCAL ATLC COASTS FROM MAYAGUEZ TO THE VIRGIN ISLANDS DUE TO MODERATE SIZED BREAKERS. SEA YOU IN THE WATER && .PREV DISCUSSION... /ISSUED 430 PM AST TUE MAY 8 2007/ SYNOPSIS...HIGH PRESSURE CENTERED ACROSS THE NORTHEAST ATLANTIC EXTENDS SOUTHWESTWARD TO THE NORTHEAST OF THE LOCAL AREA. THIS FEATURE WILL REMAIN CLOSE TO CURRENTLY LOCATION FOR THE NEXT COUPLE OF DAYS. A LOW PRESSURE SYSTEM CENTERED ACROSS THE NORTHEAST ATLANTIC WILL BE CRUSHED BY A SECOND HIGH PRESSURE CENTERED ACROSS THE WESTERN ATLANTIC. ALL OF THESE FEATURES WILL BE QUASI STATIONARY WITH LITTLE CHANGES AT LEAST THROUGH FRIDAY. A LOW PRESSURE SYSTEM JUST OFF THE EAST COASTLINES OF GEORGIA AND SOUTH CAROLINA IS EXPECTED TO MOVE SOUTH SOUTHWESTWARD AN AFFECT THE STATE OF FLORIDA LATE WEDNESDAY INTO THURSDAY. THIS SYSTEM IS EXPECTED TO LINGER OVER FLORIDA THROUGH THE FIRST PART OF THE UPCOMING WEEKEND. MID TO UPPER LEVELS...TROUGHING WEST OF THE LOCAL AREA WILL CONTINUE TO AFFECT THE LOCAL AREA FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE OVER SOUTH AMERICA WILL TRANSPORT PLENTY CIRRUS CLOUDS OVER THE LOCAL ISLAND AT LEAST THROUGH FRIDAY. MARINE WEATHER CONDITIONS WILL BEGIN TO DETERIORATE DURING THE OVERNIGHT HOURS AS LONG PERIOD NORTH NORTHWEST SWELLS ARRIVE TO OUR REGIONAL WATERS. FOR NOW...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE ATLANTIC OFF SHORE WATERS LATE TONIGHT...WHILE ELSEWHERE...SMALL CRAFT SHOULD EXERCISE CAUTION. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 89 76 87 / 50 20 20 40 STT 77 82 77 82 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/99
Hazardous weather outlook, May 8, 5:17 AM CDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 617 AM AST TUE MAY 8 2007 PRZ001>013-AMZ710>750-091000- 617 AM AST TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY OVER THE INTERIOR AND NORTH SECTIONS OF PUERTO RICO LATE THIS MORNING THROUGH THIS AFTERNOON. PERIODS OF HEAVY RAINFALL AND AT LEAST SOME MINOR LOW LYING FLOODING ARE POSSIBLE IN FEW LOCATIONS...WITH THE POTENTIAL FOR LOCALIZED FLASH AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...A MID TO UPPER LEVEL TROUGH WILL REMAIN LOCATED WEST THROUGH NORTHWEST OF THE LOCAL AREA DURING THE NEXT FEW DAYS. THIS FEATURE IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS...DAYTIME HEATING...SEA BREEZE CONVERGENCE AND MOUNTAIN UPSLOPE LIFTING...WILL RESULT IN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS AGAIN WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-091000- 617 AM AST TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO WILL DEVELOP TODAY...BUT ESPECIALLY ALONG AND JUST OFF OF THE NORTHWEST COASTS OF THE LOCAL ISLANDS AND ACROSS THE ADJACENT COASTAL WATERS. PERIODS OF HEAVY RAINFALL AND SOME MINOR LOW LYING FLOODING ARE POSSIBLE IN FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...A MID TO UPPER LEVEL TROUGH WILL REMAIN LOCATED WEST THROUGH NORTHWEST OF THE LOCAL AREA DURING THE NEXT FEW DAYS. THIS FEATURE IN COMBINATION WITH A MOIST AND UNSTABLE AIR MASS AND LOCAL ISLAND EFFECTS...WILL RESULT IN SHOWERS AND A COUPLE OF THUNDERSTORMS ACROSS THE LOCAL ISLANDS AGAIN WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
High Surf Advisories in Puerto Rico, 2007High Surf Advisories in U.S. Virgin Islands, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.